MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-FIX RCG STERILE PAC; ARTHROSCOPE

SMITH & NEPHEW, INC. T-FIX RCG STERILE PAC; ARTHROSCOPE
Model Number 014771
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopic laterjet, while using the drill and sleeve to drill through the glenoid bone in the shoulder via the glenoid drilling guide the drill of the product broke of in the bone.The fluted ends were exposed but the drill was still partly in the glenoid.A grasper was used to pull the drill out of the bone and removed from the patient.A new drill and sleeve was opened and the procedure continued with only a few minutes delay (3mins).I retrieved the drill parts to be analysed.
 
Additional Manufacturer Narrative
One 014771 t-fix sterile rcg drill pack reported on.The complaint stated: ¿the drill of the product broke off in the bone.Due to product unavailability, the product was not returned for evaluation.Definitive conclusions, accurate investigation and evaluation were not fully possible without evaluation of physical product.Therefore complaint could not be ultimately confirmed.If objective evidence or further relevant information becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Influences that could compromise product performance or integrity that are unrelated to manufacture include: entanglement with another instrument or device.Damaged or use of other than ifu recommended prep instrument size or types.Unexpected bone density/condition.Incompatible force or torque applied.The smith and nephew acufex t-fix rcg drill pac is designed to be used with the acufex t-fix rcg guide and acufex t-fix 1.8 mm x 9 mm suture bars.The drill and sleeves are provided sterile, for single procedure use only.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Careful attention must be paid to avoid excessive use of force on the drill and sleeves.Placing extreme forces on the drill and sleeves could result in device failure.Product met specifications upon release to distribution.
 
Additional Manufacturer Narrative
The initial incident report was submitted with incorrect manufacturing site registration number 1020279 (s+n memphis).The correct manufacturing site registration number is 1219602(s+n mansfield).Corrected data: g1 contact information.

Brand Name
T-FIX RCG STERILE PAC
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8274634
Report Number1020279-2019-00259
Device Sequence Number16658081
Product Code HRX
UDI-Device Identifier03596010446114
UDI-Public03596010446114
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K925573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Model Number014771
Device Catalogue Number014771
Device Lot Number2017096
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer01/29/2019
03/04/2019
02/08/2020
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date01/30/2019
03/05/2019
02/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR